MAUDE Adverse Event Report: ANGIODYNAMICS VENACURE NEVERTOUCH FIBER; ENDOVENOUS LASER TREATMENT FIBER

ANGIODYNAMICS VENACURE NEVERTOUCH FIBER; ENDOVENOUS LASER TREATMENT FIBER
Catalog Number H787114030010
Medical Device Problem Code Detachment Of Device Component (1104)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/01/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported defective device has been returned to the manufacturer and an investigation into the root cause for event is currently in progress.The results of the device evaluation will be sent via a follow up medwatch.(b)(4).
 
Event or Problem Description
As reported to angiodynamics on (b)(6) 2018, during the evlt procedure, the fiber and sheath were withdrawn from the patient as one unit.When the physician was preparing to treat the patient's second vein, it was noted the gold tip of the laser fiber had detached inside of the sheath.As the tip was inside of the sheath, the patient suffered no adverse effects due to the event.The disposable device has been returned to the manufacturer for a device evaluation.
 
Additional Manufacturer Narrative
Returned for evaluation was a nevertouch fiber.A visual review of the fiber noted that the gold tip had detached from the fiber and remained in the end of the tre-sheath.Microscopic inspection of the fiber noted evidence of crimp marks and adhesive, indicating the fiber had been manufactured correctly.The customer's reported complaint description of the gold tip detaching from the fiber is confirmed.A definitive root cause cannot be determined at this time, although it does not appear to be manufacturing related.The most likely root cause is mishandling of the fiber by the end user during the ablation of the gsv.A lot history records search for the nevertouch kit revealed no quality related issues or manufacturing deficiencies at the time of manufacture.During the manufacturing process, the disposable fiber device receives a 100% inspection and an aql inspection in which the quality of the fiber strip is inspected.The instructions for use, which is supplied to the end user with this catalog number, contains the following statement "precaution: prior to and during use, avoid damaging the fiber by striking, stressing, or excessive bending.Do not coil the fiber tighter than a diameter of 20cm.Clinical safety and effectiveness data is not available for other fiber tip designs and diameters." a review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference pr (b)(4).

Brand Name
VENACURE NEVERTOUCH FIBER
Common Device Name
ENDOVENOUS LASER TREATMENT FIBER
Manufacturer (Section D)
ANGIODYNAMICS
603 queensbury avenue
queensbury NY 12804
MDR Report Key7305636
Report Number1319211-2018-00020
Device Sequence Number16453285
Product Code GEX
UDI-Device IdentifierH787114030010
UDI-PublicH787114030010
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K162914
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 04/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date10/31/2020
Device Catalogue NumberH787114030010
Device Lot Number5261549
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/15/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/06/2018
Supplement Date Received by Manufacturer02/06/2018
Initial Report FDA Received Date03/01/2018
Supplement Report FDA Received Date04/25/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1